MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER

JOHNSON & JOHNSON SURGICAL VISION, INC. DISPOSABLE 23GA VITRECTOMY CUTTER; VITRECTOMY, INSTRUMENT CUTTER
Model Number NGP0023
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Dull, Blunt (2407)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 09/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
Customer had an issue with the vitrector, it did not cut or was not working properly.Physician was trying to remove the cortex from the capsule bag because there was a slight tear.The vitrector would not aspirate or cut.They did not use a new one.Physician decided to just insert the lens and move on with remaining cortex.Case was completed with no patient adverse effects.No further information was provided.
 
Additional Manufacturer Narrative
This case was downgraded and is no longer considered reportable since the vitrector was found not to be the cause of the posterior capsule tear.Our subject matter expert concluded that the complaint involving the vitrector happened only after the tear had already occurred.No additional details will be given regarding this case.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
DISPOSABLE 23GA VITRECTOMY CUTTER
Common Device Name
VITRECTOMY, INSTRUMENT CUTTER
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20397940
Report Number3012236936-2024-000270
Device Sequence Number19677640
Product Code MLZ
UDI-Device Identifier05050474534100
UDI-Public(01)05050474534100(17)260117(10)60428266
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K081681
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2026
Device Model NumberNGP0023
Device Catalogue NumberNGP0023
Device Lot Number60428266
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date10/08/2024
Supplement Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexPrefer Not To Disclose